Alert archive / Colorado / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 119, NWS Pueblo, CO

July 13, 2020Baca County, Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 13, 2020, 4:23 PM MDT for Baca County, Las Animas County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2020, 4:23 PM MDT (22:23 UTC)
Expired
Jul 13, 2020, 5:00 PM MDT
In force
37 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Baca County, CO, Las Animas County, CO

The radar

The Pueblo radar (KPUX), 180 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 2:36 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.4 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2020-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2020-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
428 J/kg
Mixed-layer CIN
-348 J/kg
Mixed-layer LCL
2496 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
259 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

265 
WUUS55 KPUB 132223
SVRPUB
COC009-071-132300-
/O.NEW.KPUB.SV.W.0119.200713T2223Z-200713T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
423 PM MDT Mon Jul 13 2020

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Southwestern Baca County in southeastern Colorado...
  Southeastern Las Animas County in southeastern Colorado...

* Until 500 PM MDT.

* At 423 PM MDT, a severe thunderstorm was located 17 miles east of
  Kim, or 30 miles southwest of Springfield, moving east at 15 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  southwestern Baca and southeastern Las Animas Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 10321 3728 10323 3737 10272 3700 10269
TIME...MOT...LOC 2223Z 266DEG 12KT 3715 10306 

HAIL...<.75IN
WIND...60MPH
 
$$

KT
2 follow-up statements
589 
WWUS55 KPUB 132237
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
437 PM MDT Mon Jul 13 2020

COC009-071-132300-
/O.CON.KPUB.SV.W.0119.000000T0000Z-200713T2300Z/
Baca CO-Las Animas CO-
437 PM MDT Mon Jul 13 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR SOUTHWESTERN BACA AND EASTERN LAS ANIMAS COUNTIES...

At 437 PM MDT, a severe thunderstorm was located 13 miles north of
Kenton, or 27 miles southwest of Springfield, moving east at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
southwestern Baca and eastern Las Animas Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 10313 3730 10313 3737 10272 3700 10269
TIME...MOT...LOC 2237Z 270DEG 29KT 3708 10292 

HAIL...<.75IN
WIND...60MPH
 
$$

KT
316 
WWUS55 KPUB 132245
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
445 PM MDT Mon Jul 13 2020

COC071-132255-
/O.CAN.KPUB.SV.W.0119.000000T0000Z-200713T2300Z/
Las Animas CO-
445 PM MDT Mon Jul 13 2020

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAS ANIMAS COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
southeastern Colorado.

LAT...LON 3700 10302 3732 10302 3737 10272 3700 10269
TIME...MOT...LOC 2245Z 266DEG 12KT 3708 10289 

$$

COC009-132300-
/O.CON.KPUB.SV.W.0119.000000T0000Z-200713T2300Z/
Baca CO-
445 PM MDT Mon Jul 13 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR SOUTHWESTERN BACA COUNTY...

At 445 PM MDT, a severe thunderstorm was located 13 miles north of
Kenton, or 26 miles southwest of Springfield, moving east at 15 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
southwestern Baca County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 10302 3732 10302 3737 10272 3700 10269
TIME...MOT...LOC 2245Z 266DEG 12KT 3708 10289 

HAIL...<.75IN
WIND...60MPH
 
$$

KT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:34 PM MDT, 49 minutes earlier.

Area forecast discussion, Jul 13, 3:34 PM MDT, 49 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
334 PM MDT Mon Jul 13 2020

.SHORT TERM...(This evening through Tuesday)
Issued at 304 PM MDT Mon Jul 13 2020

...Severe Thunderstorms This Afternoon/Evening and Tomorrow
Afternoon and Evening...

Currently...

Storms just starting to move off the mtns in response to a trough
pushing east out of the mtns. Strong gusts have occurred most I-25
obs sites even though no showers were in the vicinity. dwpts across
the region were in the 30s and 40s, with 50s and 60s across the
extreme eastern counties.

Rest of Today and Tonight...

This boundary discussed above will likely be the forcing mechanism
for strong to severe storms which are fcst to develop over the
eastern counties later this afternoon. SPC has far eastern counties
in hatched wind and hatched hail. Although convection will be
discrete initially, it is anticipated that convection will line-out
quickly, with winds becoming primary threat. Strongest storms should
occur late this afternoon and early evening, with the activity
moving into KS.

For later tonight, expect primarily dry conditions. Min temps will
be in the 60s plains, 50s valleys.

Tomorrow...

Fairly stout front will be on the Palmer Divide around sunrise. This
front will dive south and drive an unstable airmass behind it into
the southeast plains of Colorado. Best forcing will occur generally
south of US50 and along the Raton Mesa, and believe this is where we
will see the best chance of supercell activity tomorrow. We should
see about 3000 J/KG CAPE over the Raton region with the theta-e axis
pushing up into the Pikes Peak region. Shear will be marginal, but
enough to get storms organized. We may have a chance for a
supercell tornado or two given the lower level winds should be
stronger than we have has in the last few days.

Overall best chance of precip tomorrow will be along the mtns/plains
interface and along the Raton Mesa. If the moisture can push west
into the mtns, then we will have burn scar issues to deal with.

Temps will cool down several degrees tomorrow as compared to today
and we hopefully will not see any 100F reading across the plains
tomorrow. \/Hodanish

.LONG TERM...(Tuesday night through Monday)
Issued at 304 PM MDT Mon Jul 13 2020

Overall, the operational models are in decent agreement through
the extended period with the biggest change being a slowing down
of the upper high building back across Colorado from Thursday to
Friday. This may lead another potential round of severe storms on
Thursday in addition to Wednesday.

Tuesday night through Thursday...upper level high pressure will
continue to spin over the Desert Southwest through this period,
while upper troughing will continue to move across the Northern
Rockies into the Northern Plains. Westerly flow with embedded
disturbances will continue to move across Colorado each day, with
the potential for severe weather across the Plains.

Expect severe weather to be ongoing across the far Eastern Plains
Tuesday evening. Large hail and damaging winds are possible with
stronger storms. This activity will shift east into western Kansas
around midnight. This thunderstorm activity will send an outflow
boundary back west across the Plains advecting moisture back into
the I-25 corridor. This will also shift winds back to easterly. On
Wednesday, the next upper disturbance is forecast to track
eastward across the Rockies and provide the focus for another
round of thunderstorms across the region. Expect thunderstorms to
develop over the Mountains initially, before spreading east into
the Plains. Severe weather will be possible with CAPE values in
excess of 2000 j/kg and 0 to 6 km shear around 35 kts. This will
help boost storms as they move off the higher terrain and spread
into the I-25 corridor and spread east across teh Plains. Large
hail, damaging winds, lightning and locally heavy rainfall will
all be possible. If a stronger storm moves over a burn scar, flash
flooding is possible. As we move into the evening, expect
thunderstorms to move east into western Kansas.

On Thursday, based on the latest GFS run, the upper high will
begin to build north, but not before another upper disturbance
tracks across Colorado. The main difference on Thursday will be
less moisture across the Plains. Instability should still be
modest and allow for thunderstorms to become strong to severe.
This activity will spread east across the Plains through the
evening exiting into Kansas.

Friday through Monday...high pressure will build across the Desert
Southwest for the later half of the extended period. Embedded
energy under the high pressure center will lead to daily rounds of
showers and thunderstorms primarily over the Mountains. Lack of
steering flow should keep them mostly anchored to the terrain.
They could move east into the I-25 corridor each day, leaving
eastern portions of the Plains dry. Locally heavy rainfall may be
possible given the slow storm movements, with flash flooding
possible on area burn scars.

As for temperatures over the next several days, temperatures will
be much cooler on Wednesday with highs in the 80s to lower 90s.
But beyond that, it will be hot. Highs will once again top out in
the upper 90s to lower 100s.  Mozley

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 304 PM MDT Mon Jul 13 2020

Thunder threat for the TAF sites has likely ended for today although
cant rule out an isold weak -tsra moving across the taf sites the
rest of this afternoon and early evening. A more significant thunder
threat will occur tomorrow afternoon as synoptically forced upslope
flow pushes into the region behind a cool front that will move
through during the morning hours. VFR conditions will occur tonight
at all sites and do not expect any low cigs.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...HODANISH
LONG TERM...MOZLEY
AVIATION...HODANISH
Hazardous weather outlook, Jul 13, 11:50 AM MDT, 4 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1150 AM MDT Mon Jul 13 2020

COZ058>089-093>099-141800-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1150 AM MDT Mon Jul 13 2020

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Strong to severe storms are expected over the far eastern plains
this afternoon and evening. Very large hail greater than two
inches and diameter and wind gusts in excess of 75 mph will be
possible over the far eastern plains late this afternoon and early
evening. An isolated tornado can not be ruled out.

Storms will develop over the mountains early this afternoon before
spreading eastward onto the plains by mid afternoon. As the
storms move across the I-25 corridor region, they will be capable
of gusty winds to 50 to 60 mph and small hail. As the storms
continue to move farther east onto the far eastern plains, they
will interact with a very unstable atmosphere and will have the
potential to become quite severe. The greatest potential for
severe thunderstorm activity will be across Kiowa, Bent, Prowers
and Baca counties.

Over the mountains, more isolated to scattered thunderstorms are
expected. Lightning, locally heavy rainfall and wind gusts to 45
mph are possible. There is limited potential for burn scar flash
flooding if a storm should develop over one of the newer scars.

Hot temperatures will continue across the plains with 90s to lower
100s this afternoon. Take precautions to limit exposure to heat and
drink plenty of water.

Spotty critical fire weather conditions are anticipated over
portions of the Upper Arkansas River Valley and southern San Luis
Valley for a few hours this afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Strong to severe storms will again be possible over the plains on
Tuesday and Wednesday, with a risk of winds over 60 mph, hail up
to golf ball size, locally heavy rainfall and frequent cloud to
ground lightning. Farther west over the mountains and interior
valleys, scattered thunderstorms are expected both Tuesday and
Wednesday, with hail up to nickel size, winds of 50 mph, brief
heavy rainfall and frequent cloud to ground lightning all
possible. There will also be the possibility of flooding of burn
scars across mainly the eastern mountains each day, with the
greatest risk over the Spring burn scar on Wednesday afternoon and
evening.

For the remainder of the week into the weekend, scattered
afternoon and evening thunderstorms are expected each day, with
the greatest chance for storms over the mountains. Locally heavy
rainfall, frequent lightning, small hail and wind gusts to 50 mph
will be possible with any stronger storms.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
likely along and east of Interstate 25 this afternoon and
evening, with the greatest potential for significant severe
weather over the far eastern plains.

Hodanish

In the hours before

Special weather statement, Jul 13, 1:39 PM MDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Pueblo CO
139 PM MDT Mon Jul 13 2020

COZ060-064>066-069-132015-
La Garita Mountains Above 10000 Ft CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Saguache County West of Continental Divide Below 10000 Ft CO-
Eastern Sawatch Mountains above 11000 Ft CO-
139 PM MDT Mon Jul 13 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAGUACHE COUNTY UNTIL 215
PM MDT...

At 139 PM MDT, Doppler radar was tracking a strong thunderstorm near
North Pass, or 36 miles southwest of Decker Burn Scar, moving east at
25 mph.

Wind gusts up to 50 mph will be possible with this storm.

This storm will remain over mainly rural areas of central Saguache
County.

LAT...LON 3801 10660 3819 10664 3829 10621 3803 10615
TIME...MOT...LOC 1939Z 260DEG 22KT 3812 10653

Hodanish
Special weather statement, Jul 13, 1:56 PM MDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Pueblo CO
156 PM MDT Mon Jul 13 2020

COZ083-086-132045-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
156 PM MDT Mon Jul 13 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT AND NORTHERN
PUEBLO COUNTIES UNTIL 245 PM MDT...

At 155 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pueblo Reservoir, or 12 miles west of Pueblo, moving east at 50 mph.

Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Pueblo, Pueblo Reservoir, Salt Creek, Blende, Avondale, Pueblo West
and Pueblo Depot.

LAT...LON 3815 10494 3834 10497 3844 10424 3809 10429
TIME...MOT...LOC 1955Z 262DEG 43KT 3826 10485

Hodanish
Special weather statement, Jul 13, 2:54 PM MDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Pueblo CO
254 PM MDT Mon Jul 13 2020

COZ085-086-089-093-132130-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Crowley County CO-La Junta Vicinity/Otero County CO-
254 PM MDT Mon Jul 13 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTERO...SOUTHEASTERN
EL PASO...SOUTHWESTERN CROWLEY AND EASTERN PUEBLO COUNTIES UNTIL 330
PM MDT...

At 253 PM MDT, Doppler radar was tracking a cluster of strong wind
producing thunderstorms centered 8 miles southwest of Avondale, or
13 miles southeast of Pueblo, moving northeast at 25 mph.

Wind gusts of 50 to 55 mph will be possible with these storms. Gusty
winds will occur well away from the parent thunderstorms.

Locations impacted include...
Northeastern Pueblo, Fowler, Olney Springs, Boone, Blende, Avondale
and Pueblo Depot.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
southeastern Colorado.

LAT...LON 3790 10433 3835 10463 3857 10415 3793 10378
TIME...MOT...LOC 2053Z 246DEG 21KT 3813 10444

KT
Special weather statement, Jul 13, 3:20 PM MDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Pueblo CO
320 PM MDT Mon Jul 13 2020

COZ088-094-132200-
Eastern Las Animas County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
320 PM MDT Mon Jul 13 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS COUNTY
UNTIL 400 PM MDT...

At 320 PM MDT, Doppler radar was tracking a strong wind producing
thunderstorm 12 miles north of Branson, or 29 miles north of Des
Moines, moving east at 25 mph.

Wind gusts up to 50 mph will be possible with this storm and winds
may occur well ahead of the thunderstorm.

Locations impacted include...
Kim and Branson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
southeastern Colorado.

LAT...LON 3737 10406 3758 10347 3700 10319 3700 10396
TIME...MOT...LOC 2120Z 249DEG 21KT 3719 10384

KT
Special weather statement, Jul 13, 3:34 PM MDT, 49 minutes before
Special Weather Statement
National Weather Service Pueblo CO
334 PM MDT Mon Jul 13 2020

COZ077>079-081-083-086-132200-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Western/Central Fremont County Below 8500 Ft CO-
Wet Mountain Valley Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
334 PM MDT Mon Jul 13 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT...
NORTHEASTERN CUSTER AND NORTHWESTERN PUEBLO COUNTIES UNTIL 400 PM
MDT...

At 334 PM MDT, Doppler radar was tracking a strong wind producing
thunderstorm near Canon City, or 18 miles northwest of Junkins Burn
Scar, moving east at 25 mph.

Wind gusts up to 50 mph will be possible with this storm and winds
may occur ahead of the thunderstorm.

Locations impacted include...
Florence, Royal Gorge, Canon City and Penrose.

LAT...LON 3825 10532 3847 10537 3858 10499 3825 10487
TIME...MOT...LOC 2134Z 250DEG 21KT 3837 10526

KT
Special weather statement, Jul 13, 4:06 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service Pueblo CO
406 PM MDT Mon Jul 13 2020

COZ089-093-095-097-132245-
Las Animas Vicinity/Bent County CO-Crowley County CO-
Western Kiowa County CO-La Junta Vicinity/Otero County CO-
406 PM MDT Mon Jul 13 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OTERO...SOUTHWESTERN
KIOWA...EASTERN CROWLEY AND NORTHWESTERN BENT COUNTIES UNTIL 445 PM
MDT...

At 405 PM MDT, Doppler radar was tracking a cluster of strong wind
producing thunderstorms near Sugar City, or 20 miles north of La
Junta, moving east at 20 mph.

Wind gusts up to 50 mph will be possible with this storms. Winds may
occur well ahead of the thunderstorms.

Locations impacted include...
La Junta, North La Junta, Rocky Ford, Las Animas, Swink, Sugar City,
Cheraw, Blue Lake and Arlington.

A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
southeastern Colorado.

LAT...LON 3801 10372 3845 10369 3850 10321 3784 10322
TIME...MOT...LOC 2205Z 264DEG 17KT 3828 10359

KT

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 6:09 PM MDTSevere Thunderstorm WarningPUBBent, Las Animas, Otero51 min
Jul 12, 6:14 PM MDTSpecial Weather StatementPUBLas Animas46 min
Jul 12, 6:19 PM MDTSevere Thunderstorm WarningPUBKiowa56 min
Jul 12, 6:57 PM MDTSpecial Weather StatementPUBLas Animas48 min
Jul 12, 7:12 PM MDTSevere Thunderstorm WarningPUBKiowa33 min
Jul 12, 7:43 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers45 min
Jul 12, 7:57 PM MDTTornado WarningPUBKiowa, Prowers19 min
Jul 12, 8:32 PM MDTSpecial Weather StatementPUBBaca, Prowers58 min
Jul 13, 12:56 PM MDTSpecial Weather StatementPUBCostilla34 min
Jul 13, 1:30 PM MDTSpecial Weather StatementPUBFremont30 min
Jul 13, 1:39 PM MDTSpecial Weather StatementPUBSaguache36 min
Jul 13, 1:56 PM MDTSpecial Weather StatementPUBPueblo49 min
Jul 13, 2:54 PM MDTSpecial Weather StatementPUBPueblo36 min
Jul 13, 3:20 PM MDTSpecial Weather StatementPUBLas Animas40 min
Jul 13, 3:34 PM MDTSpecial Weather StatementPUBFremont26 min
Jul 13, 3:45 PM MDTSevere Thunderstorm WarningPUBLas Animas45 min
Jul 13, 4:06 PM MDTSpecial Weather StatementPUBCrowley39 min
Jul 13, 4:35 PM MDTSpecial Weather StatementPUBBent25 min
Jul 13, 4:57 PM MDTSevere Thunderstorm WarningPUBBaca33 min
Jul 13, 5:30 PM MDTSevere Thunderstorm WarningPUBBaca45 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.